MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-B
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00451.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastric varices using ruby coils, pod packing coils (pod pc), and a lantern delivery microcatheter (lantern).During the procedure, while advancing a ruby coil through the lantern, the ruby coil unintentionally detached.Therefore, the lantern containing the detached ruby coil was removed and the coil was flushed out.The physician reinserted the lantern into the target vessel; however, while advancing a pod pc through the lantern, the same issue occurred.The lantern containing the detached pod pc was, therefore, removed and the coil was flushed out.The procedure was completed using additional ruby coils, pod pc¿s, pod coils, and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11440959
Report Number3005168196-2021-00450
Device Sequence Number3497147
Product Code HCG
UDI-Device Identifier00814548018393
UDI-Public00814548018393
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0860-B
Device Catalogue NumberRBY4C0860
Device Lot NumberF100157
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR
Date Report Sent to FDA01/01/2005